M. Au-problème and . Sat, Il est également intéressant de souligner qu'on ne dispose pour le moment d'aucun résultat négatif, ni surtout d'aucun résultat négatif général Dans le domaine de l'approximation polynomiale, le théorème PCP a permis depuis 1990 d'obtenir de nombreux résultats négatifs, et continue d'être exploité dans ce cadre Dans le domaine des algorithmes exacts, on déduit de l'hypothèse ETH (qui affirme, informellement, qu'on ne peut résoudre aucun MAX k-SAT avec une complexité sous-exponentielle) des résultats négatifs pour bien des problèmes. Cependant, en approximation exponentielle, qui se situe au croisement de ces deux domaines, on ne dispose ni d'un tel théorème, ni d'une telle hypothèse (une hypothèse assez générale pour produire des résultats, tout en restant satisfaisante pour l'intuition). Les premiers pas commencent tout juste à être esquissés par des équipes. Il faudra sans doute à l'avenir commencer par produire des résultats négatifs pour des problèmes spécifiques. Il est probable que ce travail passe également par une caractérisation précise de réductions entre problèmes qui conservent les ratios d'approximation

S. Aaronson, The complexity zoo

A. A. Ageev and M. Sviridenko, Approximation Algorithms for Maximum Coverage and Max Cut with Given Sizes of Parts
DOI : 10.1007/3-540-48777-8_2

E. Angel, R. Campigotto, and C. Laforest, Analysis and comparison of three algorithms for the vertex cover problem on large graphs with low memory capacities, Algorithmic Operations Research, vol.6, issue.1, 2011.
URL : https://hal.archives-ouvertes.fr/hal-00653634

T. Asano and D. P. Williamson, Improved Approximation Algorithms for MAX SAT, Journal of Algorithms, vol.42, issue.1, pp.173-202, 2002.
DOI : 10.1006/jagm.2001.1202

URL : http://citeseerx.ist.psu.edu/viewdoc/summary?doi=

T. Asano, Approximation algorithms for MAX SAT: Yannakakis vs. Goemans-Williamson, Proceedings of the Fifth Israeli Symposium on Theory of Computing and Systems, p.24, 1997.
DOI : 10.1109/ISTCS.1997.595154

T. Asano, T. Ono, and T. Hirata, Approximation algorithms for the maximum satisfiability problem, Nordic J. of Computing, vol.3, issue.4, pp.388-404, 1996.
DOI : 10.1007/3-540-61422-2_124

G. Ausiello, P. Crescenzi, G. Gambosi, V. Kann, A. Marchetti-spaccamela et al., Complexity and approximation. Combinatorial optimization problems and their approximability properties, 1999.
URL : https://hal.archives-ouvertes.fr/hal-00906941

G. Ausiello, V. Th, and . Paschos, Reductions that preserve approximability Handbook of approximation algorithms and metaheuristics, Boca Raton, vol.15, pp.15-16, 2007.

F. Barahona, M. Grötschel, M. Jünger, and G. Reinelt, An Application of Combinatorial Optimization to Statistical Physics and Circuit Layout Design, Operations Research, vol.36, issue.3, pp.493-513, 1988.
DOI : 10.1287/opre.36.3.493

R. Battiti and M. Protasi, Algorithms and heuristics for max-sat, Handbook of combinatorial optimization, pp.77-148, 1998.

A. Becker and D. Geiger, Optimization of Pearl's method of conditioning and greedy-like approximation algorithms for the vertex feedback set problem, Artificial Intelligence, vol.83, issue.1, pp.167-188, 1996.
DOI : 10.1016/0004-3702(95)00004-6

A. Björklund, Determinant sums for undirected Hamiltonicity, Proc. FOCS'10, pp.173-182, 2010.

A. Björklund, T. Husfeldt, and M. Koivisto, Set Partitioning via Inclusion-Exclusion, SIAM Journal on Computing, vol.39, issue.2, pp.546-563, 2009.
DOI : 10.1137/070683933

L. Hans, R. G. Bodlaender, M. R. Downey, D. Fellows, and . Hermelin, On problems without polynomial kernels, Journal of Computer and System Sciences, issue.8, pp.75423-434, 2009.

N. Bourgeois, B. Escoffier, V. Th, and . Paschos, Efficient approximation by " low-complexity " exponential algorithms, 2007.
URL : https://hal.archives-ouvertes.fr/hal-00907607

N. Bourgeois, B. Escoffier, V. Th, and . Paschos, Efficient Approximation of Combinatorial Problems by Moderately Exponential Algorithms, Proc. Algorithms and Data Structures Symposium, WADS'09, pp.507-518, 2009.
DOI : 10.1137/0403025

N. Bourgeois, B. Escoffier, V. Th, and . Paschos, Approximation of min coloring by moderately exponential algorithms, Information Processing Letters, vol.109, issue.16, pp.950-954, 2009.
DOI : 10.1016/j.ipl.2009.05.002

URL : https://hal.archives-ouvertes.fr/hal-00906946

N. Bourgeois, B. Escoffier, V. Th, and . Paschos, Efficient approximation of min set cover by moderately exponential algorithms, Theoretical Computer Science, vol.410, issue.21-23, pp.21-232184, 2009.
DOI : 10.1016/j.tcs.2009.02.007

N. Bourgeois, B. Escoffier, V. Th, and . Paschos, Approximation of max independent set, min vertex cover and related problems by moderately exponential algorithms, Discrete Applied Mathematics, vol.159, issue.17, pp.1954-1970, 2011.
DOI : 10.1016/j.dam.2011.07.009

N. Bourgeois, B. Escoffier, V. Th, J. M. Paschos, and . Rooij, A Bottom-Up Method and Fast Algorithms for max independent set, Lecture Notes in Computer Science, vol.6139, pp.62-73, 2010.
DOI : 10.1007/978-3-642-13731-0_7

N. Bourgeois, A. Giannakos, G. Lucarelli, I. Milis, V. Th et al., Exact and Approximation Algorithms for Densest k-Subgraph, 2012.
DOI : 10.1007/978-3-642-36065-7_12

URL : https://hal.archives-ouvertes.fr/hal-01215976

L. Brankovic and H. Fernau, Combining Two Worlds: Parameterised Approximation for Vertex Cover, Proc. International Symposium on Algorithms and Computation, pp.390-402, 2010.
DOI : 10.1007/978-3-642-17517-6_35

URL : http://ogma.newcastle.edu.au:8080/vital/access/manager/Repository/uon:12013/ATTACHMENT01

L. Cai, Parameterized Complexity of Cardinality Constrained Optimization Problems, The Computer Journal, vol.51, issue.1, pp.102-121, 2008.
DOI : 10.1093/comjnl/bxm086

L. Cai and X. Huang, Fixed-Parameter Approximation: Conceptual Framework and Approximability Results, Proc. International Workshop on Parameterized and Exact Computation , IWPEC'06, pp.96-108, 2006.
DOI : 10.1007/11847250_9

URL : http://citeseerx.ist.psu.edu/viewdoc/summary?doi=

L. Cai, S. M. Chan, and S. Chan, Random Separation: A New Method for Solving Fixed-Cardinality Optimization Problems, Proceedings 2nd International Workshop on Parameterized and Exact Computation, pp.239-250, 2006.
DOI : 10.1007/11847250_22

K. C. Chang and D. H. Du, Efficient algorithms for layer assignment problem. Computer-Aided Design of Integrated Circuits and Systems, IEEE Transactions on, vol.6, issue.1, pp.67-78, 1987.

J. Chen and I. A. Kanj, Improved exact algorithms for MAX-SAT, Discrete Applied Mathematics, vol.142, issue.1-3, pp.17-27, 2004.
DOI : 10.1016/j.dam.2003.03.002

J. Chen, I. A. Kanj, and G. Xia, Improved upper bounds for vertex cover, Theoretical Computer Science, vol.411, issue.40-42, pp.40-423736, 2010.
DOI : 10.1016/j.tcs.2010.06.026

J. Chen, I. A. Kanj, and G. Xia, Labeled Search Trees and Amortized Analysis: Improved Upper Bounds for NP-Hard Problems, Algorithmica, vol.43, issue.4, pp.245-273, 2005.
DOI : 10.1007/s00453-004-1145-7

A. Cobham, The Intrinsic Computational Difficulty of Functions, Logic, Methodology and Philosophy of Science, proceedings of the second International Congress, 1964.

A. Stephen and . Cook, The complexity of theorem-proving procedures, Proceedings of the third annual ACM symposium on Theory of computing, STOC '71, pp.151-158, 1971.

B. Courcelle, The monadic second-order logic of graphs. I. Recognizable sets of finite graphs, Information and Computation, vol.85, issue.1, pp.12-75, 1990.
DOI : 10.1016/0890-5401(90)90043-H

URL : https://hal.archives-ouvertes.fr/hal-00353765

P. Crescenzi, R. Silvestri, and L. Trevisan, To weight or not to weight : where is the question ?, Proc. Israeli Symposium on Theory of Computing and Systems, ISTCS'96, pp.68-77, 1996.

F. Della, C. , V. Th, and . Paschos, Efficient Algorithms for the max k -vertex cover Problem, IFIP TCS, pp.295-309, 2012.
DOI : 10.1007/978-3-642-33475-7_21

URL : https://hal.archives-ouvertes.fr/hal-01511883

M. Cygan, L. Kowalik, and M. Wykurz, Exponential-time approximation of weighted set cover, Information Processing Letters, vol.109, issue.16, pp.957-961, 2009.
DOI : 10.1016/j.ipl.2009.05.003

M. Cygan and M. Pilipczuk, Exact and approximate bandwidth, Theoret. Comput. Sci, vol.411, pp.40-423701, 2010.
DOI : 10.1016/j.tcs.2010.06.018

URL : http://doi.org/10.1016/j.tcs.2010.06.018

E. Dantsin, M. Gavrilovich, E. A. Hirsch, and B. Konev, MAX SAT approximation beyond the limits of polynomial-time approximation, Annals of Pure and Applied Logic, vol.113, issue.1-3, pp.81-94, 2002.
DOI : 10.1016/S0168-0072(01)00052-5

E. Dantsin and A. Wolpert, An Improved Upper Bound for SAT, Proceedings of the 8th international conference on Theory and Applications of Satisfiability Testing, SAT'05, pp.400-407, 2005.
DOI : 10.1007/11499107_31

G. B. Dantzig, Maximization of a linear function of variables subject to linear inequalities Activity Analysis of Production and Allocation, pp.339-347, 1951.

F. Della-croce, M. J. Kaminski, V. Th, and . Paschos, An exact algorithm for MAX-CUT in sparse graphs, Operations Research Letters, vol.35, issue.3, pp.403-408, 2007.
DOI : 10.1016/j.orl.2006.04.001

URL : https://hal.archives-ouvertes.fr/hal-00116633

I. Dinur and M. Safra, The importance of being biased, Proceedings of the thiry-fourth annual ACM symposium on Theory of computing , STOC '02, pp.33-42, 2002.
DOI : 10.1145/509907.509915

I. Dinur and S. Safra, On the hardness of approximating vertex cover, Annals of Mathematics, vol.162, issue.1, pp.439-485, 2005.
DOI : 10.4007/annals.2005.162.439

R. G. Downey, V. Estivill-castro, M. R. Fellows, E. Prieto, and F. A. , Cutting Up Is Hard To Do, Electronic Notes in Theoretical Computer Science, vol.78, pp.205-218, 2003.
DOI : 10.1016/S1571-0661(04)81014-4

R. G. Downey and M. R. Fellows, Parameterized complexity. Monographs in Computer Science, 1999.
DOI : 10.1007/978-1-4612-0515-9

URL : http://citeseerx.ist.psu.edu/viewdoc/summary?doi=

R. G. Downey, M. R. Fellows, and C. Mccartin, Parameterized Approximation Problems, Proc. International Workshop on Parameterized and Exact Computation, IWPEC'06, pp.121-129, 2006.
DOI : 10.1007/11847250_11

URL : http://citeseerx.ist.psu.edu/viewdoc/summary?doi=

J. Edmonds, Paths, trees, and flowers. Canad, J. Math, vol.17, pp.449-467, 1965.
DOI : 10.1007/978-0-8176-4842-8_26

J. Edmonds and R. M. Karp, Theoretical Improvements in Algorithmic Efficiency for Network Flow Problems, Journal of the ACM, vol.19, issue.2, pp.248-264, 1972.
DOI : 10.1145/321694.321699

B. Escoffier, E. J. Kim, V. Th, and . Paschos, Subexponential and fpt-time inapproximability of independent set and related problems, 2012.
URL : https://hal.archives-ouvertes.fr/hal-00875483

B. Escoffier, V. Th, and . Paschos, A survey on the structure of approximation classes, Computer Science Review, vol.4, issue.1, pp.19-40, 2010.
DOI : 10.1016/j.cosrev.2009.11.001

URL : https://hal.archives-ouvertes.fr/hal-00909487

B. Escoffier, V. Th, É. Paschos, and . Tourniaire, Approximating MAX SAT by Moderately Exponential and Parameterized Algorithms, Proc. Theory and Applications of Models of Computation, pp.202-213, 2012.
DOI : 10.1007/978-3-642-29952-0_23

URL : https://hal.archives-ouvertes.fr/hal-01099861

U. Feige, R. Krauthgamer, and K. Nissim, On cutting a few vertices from a graph, Discrete Applied Mathematics, vol.127, issue.3, pp.643-649, 2003.
DOI : 10.1016/S0166-218X(02)00394-3

U. Feige and M. Langberg, Approximation Algorithms for Maximization Problems Arising in Graph Partitioning, Journal of Algorithms, vol.41, issue.2, pp.174-211, 2001.
DOI : 10.1006/jagm.2001.1183

M. R. Fellows, A. Kulik, F. A. Rosamond, and H. Shachnai, Parameterized Approximation via Fidelity Preserving Transformations, Proc. ICALP'12, pp.351-362, 2012.
DOI : 10.1007/978-3-642-31594-7_30

URL : http://citeseerx.ist.psu.edu/viewdoc/summary?doi=

F. V. Fomin, F. Grandoni, and D. Kratsch, A measure & conquer approach for the analysis of exact algorithms, Journal of the ACM, vol.56, issue.5, pp.1-32, 2009.
DOI : 10.1145/1552285.1552286

V. Fedor, F. Fomin, D. Grandoni, and . Kratsch, Measure and conquer : a simple o(20.288n) independent set algorithm, Proceedings of the seventeenth annual ACM-SIAM symposium on Discrete algorithm, SODA '06, pp.18-25, 2006.

V. Fedor, Y. Fomin, and . Villanger, Finding induced subgraphs via minimal triangulations, 27th International Symposium on Theoretical Aspects of Computer Science (STACS 2010), volume 5 of Leibniz International Proceedings in Informatics (LIPIcs) Schloss Dagstuhl?Leibniz-Zentrum fuer Informatik, pp.383-394, 2010.

. Fedorv, F. Fomin, D. Grandoni, and . Kratsch, Measure and conquer : Domination ? a case study, Luís Caires Automata, Bibliographie Languages and Programming, pp.191-203, 2005.

F. V. Fomin and D. Kratsch, Exact Exponential Algorithms. Texts in Theoretical Computer Science. An EATCS Series, 2011.
DOI : 10.1007/978-3-642-16533-7

URL : https://hal.archives-ouvertes.fr/hal-00085561

L. R. Ford and D. R. Fulkerson, Maximal flow through a network, Journal canadien de math??matiques, vol.8, issue.0, pp.399-404, 1956.
DOI : 10.4153/CJM-1956-045-5

M. Fürer, S. Gaspers, and S. P. Kasiviswanathan, An Exponential Time 2-Approximation Algorithm for Bandwidth, Proc. International Workshop on Parameterized and Exact Computation, IWPEC'09, pp.173-184, 2009.
DOI : 10.1007/978-3-642-11269-0_14

M. R. Garey and D. S. Johnson, Computers and intractability. A guide to the theory of NP-completeness, 1979.

M. R. Garey, D. S. Johnson, and L. Stockmeyer, Some simplified NP-complete graph problems, Theoretical Computer Science, vol.1, issue.3, pp.237-267, 1976.
DOI : 10.1016/0304-3975(76)90059-1

URL : http://doi.org/10.1016/0304-3975(76)90059-1

X. Michel, D. P. Goemans, and . Williamson, Improved approximation algorithms for maximum cut and satisfiability problems using semidefinite programming, J. ACM, vol.42, issue.6, pp.1115-1145, 1995.

J. Håstad, Some optimal inapproximability results, Journal of the ACM, vol.48, issue.4, pp.798-859, 2001.
DOI : 10.1145/502090.502098

R. Impagliazzo, R. Paturi, and F. Zane, Which problems have strongly exponential complexity?, Proceedings 39th Annual Symposium on Foundations of Computer Science (Cat. No.98CB36280), pp.512-530, 2001.
DOI : 10.1109/SFCS.1998.743516

URL : http://citeseerx.ist.psu.edu/viewdoc/summary?doi=

G. Jäger and A. Srivastav, Improved Approximation Algorithms for Maximum Graph Partitioning Problems Extended Abstract, Proc. Foundations of Software Technology and Theoretical Computer Science, FST&TCS'04, pp.348-359, 2004.
DOI : 10.1007/978-3-540-30538-5_29

K. Jansen, M. Karpinski, A. Lingas, and E. Seidel, Polynomial Time Approximation Schemes for MAX-BISECTION on Planar and Geometric Graphs, SIAM Journal on Computing, vol.35, issue.1, pp.110-119, 2005.
DOI : 10.1137/S009753970139567X

S. David and . Karp, Approximation algorithms for combinatorial problems Reducibility among combinatorial problems, J. Comput. Syst. Sci. Complexity of Computer Computations, vol.9, issue.3, pp.256-278, 1972.

S. Khot, G. Kindler, E. Mossel, and R. Donnell, Optimal Inapproximability Results for MAX???CUT and Other 2???Variable CSPs?, SIAM Journal on Computing, vol.37, issue.1, pp.319-357, 2007.
DOI : 10.1137/S0097539705447372

S. Khot and O. Regev, Vertex cover might be hard to approximate to within <mml:math altimg="si1.gif" overflow="scroll" xmlns:xocs="http://www.elsevier.com/xml/xocs/dtd" xmlns:xs="http://www.w3.org/2001/XMLSchema" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://www.elsevier.com/xml/ja/dtd" xmlns:ja="http://www.elsevier.com/xml/ja/dtd" xmlns:mml="http://www.w3.org/1998/Math/MathML" xmlns:tb="http://www.elsevier.com/xml/common/table/dtd" xmlns:sb="http://www.elsevier.com/xml/common/struct-bib/dtd" xmlns:ce="http://www.elsevier.com/xml/common/dtd" xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:cals="http://www.elsevier.com/xml/common/cals/dtd"><mml:mn>2</mml:mn><mml:mo>???</mml:mo><mml:mi>??</mml:mi></mml:math>, <ce :title>Computational Complexity, pp.335-349, 2003.
DOI : 10.1016/j.jcss.2007.06.019

T. Kloks, Treewidth, computations and approximations, Lecture Notes in Computer Science, vol.842, 1994.

R. Kohli and R. Krishnamurti, Average Performance of Heuristics for Satisfiability, SIAM Journal on Discrete Mathematics, vol.2, issue.4, pp.508-523, 1989.
DOI : 10.1137/0402046

V. Levenshtein, Binary Codes Capable of Correcting Deletions, Insertions and Reversals, Soviet Physics Doklady, vol.10, p.707, 1966.

H. R. Lewis and C. H. Papadimitriou, Elements of the theory of computation, 1981.

K. J. Lieberherr and E. Specker, Complexity of Partial Satisfaction, Journal of the ACM, vol.28, issue.2, pp.411-421, 1981.
DOI : 10.1145/322248.322260

C. Lund and M. Yannakakis, On the hardness of approximating minimization problems, Journal of the ACM, vol.41, issue.5, pp.960-981, 1994.
DOI : 10.1145/185675.306789

K. Makino, S. Tamaki, and M. Yamamoto, Derandomizing hssw algorithm for 3-sat, Proceedings of the 17th annual international conference on Computing and combinatorics, pp.1-12, 2011.
DOI : 10.1007/978-3-642-22685-4_1

URL : http://arxiv.org/abs/1102.3766

S. Maneth, Logic and automata. Lecture 3 : Expressiveness of MSO graph properties, Logic Summer School, 2006.

D. Marx, Parameterized Complexity and Approximation Algorithms, The Computer Journal, vol.51, issue.1, pp.60-78, 2008.
DOI : 10.1093/comjnl/bxm048

URL : http://citeseerx.ist.psu.edu/viewdoc/summary?doi=

D. Moshkovitz and R. Raz, Two-query PCP with subconstant error, Journal of the ACM, vol.57, issue.5, 2010.
DOI : 10.1145/1754399.1754402

M. Naor, L. J. Schulman, and A. Srinivasan, Splitters and near-optimal derandomization, Proceedings of IEEE 36th Annual Foundations of Computer Science, pp.182-191, 1995.
DOI : 10.1109/SFCS.1995.492475

URL : http://citeseerx.ist.psu.edu/viewdoc/summary?doi=

O. Robert, J. Callahan, and . Choi, Hybrid dynamic data race detection, SIGPLAN Not, vol.38, issue.10, pp.167-178, 2003.

C. H. Papadimitriou and M. Yannakakis, Optimization, approximation and complexity classes, Proc. STOC'88, pp.229-234, 1988.
DOI : 10.1016/0022-0000(91)90023-x

URL : http://doi.org/10.1016/0022-0000(91)90023-x

M. Panos, G. P. Pardalos, and . Rodgers, A branch and bound algorithm for the maximum clique problem, Computers & OR, vol.19, issue.5, pp.363-375, 1992.

I. Razgon, Computing minimum directed feedback vertex set in o(1.9977 n ), ICTCS World Scientific, pp.70-81, 2007.

J. M. Robson, Finding a maximum independent set in time o

S. Szeider, Monadic second order logic on graphs with local cardinality constraints, Proc. Mathematical Foundations of Computer Science, MFCS'08, pp.601-612, 2008.
DOI : 10.1145/1877714.1877718

A. M. Turing, On computable numbers, with an application to the entscheidungsproblem, Proceedings of the London Mathematical Society, pp.2-42230, 1937.

M. M. Johan, H. L. Van-rooij, and . Bodlaender, Design by measure and conquer, a faster exact algorithm for dominating set, 2008.

V. Vazirani, Approximation algorithms, 2001.
DOI : 10.1007/978-3-662-04565-7

M. Yannakakis, On the Approximation of Maximum Satisfiability, Proceedings of the third annual ACM-SIAM symposium on Discrete algorithms , SODA '92, pp.1-9, 1992.
DOI : 10.1006/jagm.1994.1045

D. Zuckerman, Linear degree extractors and the inapproximability of max clique and chromatic number, Proceedings of the thirty-eighth annual ACM symposium on Theory of computing , STOC '06, pp.681-690, 2006.
DOI : 10.1145/1132516.1132612

M. Approximating, 82 INDEX 4.1 Illustration of a swapping 95 4.3 Illustration of a general branching on subsets of a greedy chosen vertice, The grey area represents the improvement over the existing, p.98